Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Wichita, KS

April 9, 2012Chautauqua County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2012, 8:16 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2012, 8:16 PM CDT (01:16 UTC)
Expired
Apr 9, 2012, 9:00 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in

Counties Chautauqua County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 95 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 1.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WUUS53 KICT 100116
SVRICT
KSC019-035-100200-
/O.NEW.KICT.SV.W.0036.120410T0116Z-120410T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEXTER...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE AND ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3725 9653 3700 9627 3700 9659 3714 9678
      3728 9676
TIME...MOT...LOC 0117Z 320DEG 28KT 3722 9665

HAIL...1.25IN
WIND...<50 MPH

$$
4 follow-up statements
813 
WWUS53 KICT 100128
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT MON APR 9 2012

KSC019-035-100200-
/O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/
CHAUTAUQUA KS-COWLEY KS-
828 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT...

AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
DEXTER...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
CEDAR VALE AND ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3726 9661 3725 9653 3700 9627 3700 9659
      3714 9678
TIME...MOT...LOC 0128Z 320DEG 28KT 3715 9658

HAIL...1.25IN
WIND...<50 MPH

$$

KETCHAM
231 
WWUS53 KICT 100140
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT MON APR 9 2012

KSC019-035-100200-
/O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/
CHAUTAUQUA KS-COWLEY KS-
840 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT...

AT 838 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3708 9669 3722 9650 3700 9627 3700 9659
TIME...MOT...LOC 0140Z 320DEG 28KT 3708 9654

HAIL...1.00IN
WIND...<50 MPH

$$

KETCHAM
135 
WWUS53 KICT 100149
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT MON APR 9 2012

KSC019-035-100200-
/O.CON.KICT.SV.W.0036.000000T0000Z-120410T0200Z/
CHAUTAUQUA KS-COWLEY KS-
849 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND SOUTHWESTERN CHAUTAUQUA COUNTIES UNTIL 900 PM CDT...

AT 847 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CEDAR VALE...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3706 9666 3715 9643 3700 9627 3700 9659
TIME...MOT...LOC 0150Z 320DEG 28KT 3703 9650

HAIL...1.00IN
WIND...<50 MPH

$$

KETCHAM
785 
WWUS53 KICT 100158
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT MON APR 9 2012

KSC019-035-100208-
/O.EXP.KICT.SV.W.0036.000000T0000Z-120410T0200Z/
CHAUTAUQUA KS-COWLEY KS-
858 PM CDT MON APR 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY AND
SOUTHWESTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT 900 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3706 9666 3715 9643 3700 9627 3700 9659
TIME...MOT...LOC 0158Z 320DEG 28KT 3698 9645

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:08 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 9, 7:08 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT MON APR 9 2012

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE OVER THE FLINT HILLS
AND MUCH OF SOUTHEAST KANSAS WHILE RECENT NEW DEVELOPMENT WAS
OCCURRING ACROSS SOUTH CENTRAL KANSAS. THE NAM IS QUITE AGGRESSIVE
SUPPORTING CONTINUED REDEVELOPMENT ACROSS MUCH OF THE AREA
WEIGHTED IN THE SOUTH/SOUTHWEST WITHIN A ZONE OF 300-305K ISENTROPIC
UPGLIDE THAT CONTINUES INTO MUCH OF TUE. POINT SOUNDINGS SHOW
ELEVATED CAPE OF 1000-1200 J/KG AROUND H8 WITHIN REGION OF
ISENTROPIC UPGLIDE WITH MINIMAL CINH SUPPORTING CONTINUED
DEVELOPMENT OF ELEVATED TSRA ACROSS MUCH OF SOUTH CENTRAL AND
SOUTHEAST KANSAS THROUGH THE NIGHT. TRENDED AREA TAFS IN SOUTH
CENTRAL AND SOUTHEAST KANSAS MORE PESSIMISTIC WITH MVFR PREVAILING
ACROSS THE AREA AFTER 05-07Z.

MWM

&&

.PREV DISCUSSION... /ISSUED 305 PM CDT MON APR 9 2012/

DISCUSSION...
FORECAST UPDATES WILL FOCUS ON SEVERE WEATHER CHANCES FOR TONIGHT
OVER SOUTH CENTRAL KANSAS...FOLLOWED BY AN ACTIVE WEATHER PATTERN
SETTING UP FOR THURSDAY INTO THE UPCOMING WEEKEND ACROSS THE
REGION.

TONIGHT
LATEST SURFACE ANALYSIS SHOWS AREA OF INCREASING INSTABILITY AND
MOISTURE CONVERGENCE OVER SOUTHWEST KANSAS/WESTERN OKLAHOMA...WITH
SATELLITE WATER VAPOR IMAGERY SHOWING A WEAK UPPER LEVEL WAVE OVER
NORTHEAST COLORADO MOVING SOUTHEAST. THIS WAVE WILL CONTINUE TO SPARK
OFF ELEVATED SHOWERS/STORMS FOR LOCATIONS ALONG AND EAST OF THE
TURNPIKE FOR THE AFTERNOON/EVENING HOURS WITH SMALL HAIL POSSIBLE.
MEANWHILE THE MORE ROBUST THUNDERSTORMS WILL DEVELOP OVER
SOUTHWEST KANSAS WHERE THE COMBINATION OF INSTABILITY/DIRECTIONAL
SHEAR ALOFT WILL BE SUPPORTIVE OF SEVERE THUNDERSTORMS. THE STEERING
WINDS WILL DIRECT SOME OF THAT ACTIVITY INTO SOUTH CENTRAL KANSAS
THIS EVENING. THE ACTIVITY WILL SHIFT SOUTHWARD DURING THE OVERNIGHT
HOURS...AS SUBSIDENCE BEHIND WEAK UPPER WAVE SPREADS SOUTHWARD
ACROSS KANSAS.

TUE-THU
THE SURFACE FRONT WILL SAG SLOWLY SOUTH OF KANSAS DURING THE
TUESDAY-WEDNESDAY TIME FRAME WHICH FAVORS AFTERNOON THUNDERSTORM
DEVELOPMENT SOUTH OF KANSAS...HOWEVER SOME ELEVATED ACTIVITY WILL BE
POSSIBLE NORTH OF THE FRONT TUESDAY NIGHT WITH A BETTER SIGNAL FOR
ELEVATED STORMS WEDNESDAY NIGHT INTO THURSDAY AHEAD OF NEXT UPPER
WAVE. LINGERING ELEVATED SHOWERS/STORMS OVER THE AREA ON THURSDAY
COULD COOL DAYTIME HIGHS A BIT. OTHERWISE EXPECTING THUNDERSTORMS TO
RE-DEVELOP ALONG THE DRYLINE OVER WESTERN KANSAS THURSDAY
AFTERNOON/EVENING...THEN MOVING EASTWARD INTO CENTRAL/SOUTH CENTRAL
KANSAS MAINLY FOR THURSDAY NIGHT. THE ENVIRONMENT LOOKS RIPE FOR
SEVERE WEATHER TO OCCUR WITH MODEST INSTABILITY AND STRONG SHEAR
ALOFT. SHEAR VECTORS ORIENTATED MORE PERPENDICULAR TO DRYLINE WILL
BE FAVORABLE FOR DISCRETE SUPERCELL DEVELOPMENT.

EXTENDED: FRI-MON
AN ACTIVE WEATHER PATTERN IS SHAPING UP FOR KANSAS DURING THIS
PERIOD...AS UPPER TROUGH OVER THE SOUTHWESTERN STATES MOVES SLOWLY
EASTWARD FOR FRIDAY INTO THE WEEKEND WITH A COUPLE SHORT WAVES
ROTATING THROUGH. THE TIMING OF THE SURFACE FRONT MOVING EAST OF THE
AREA IS STILL UNCERTAIN BUT THE MOST LIKING TIME FRAME AT THIS
JUNCTURE IS FOR SUNDAY AFTERNOON...HOWEVER CHANCES OF ELEVATED
SHOWERS/STORMS WILL EXTEND INTO MONDAY WITH UPPER WAVE STILL
SOUTHWEST OF THE REGION.

JAKUB

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
LINGERING IFR/MVFR CIGS WILL LIFT TO MAINLY VFR BASES/CIGS DURING
THE AFTERNOON. WIDELY SCATTERED CONVECTION IS EXPECTED TO DEVELOP
ACROSS SOUTHWEST KANSAS/NORTHWEST OKLAHOMA BY EARLY THIS EVENING.
SOME OF THIS ACTIVITY COULD DEVELOP OR MOVE INTO A SMALL PORTION
OF SOUTH CENTRAL KANSAS...MAINLY WEST AND SOUTH OF WICHITA. FOR
NOW WILL RELEGATE MENTION TO CB IN KICT TAF. SOME PATCHY LOW
CLOUDS AND FOG MAY ALSO DEVELOP AGAIN AROUND DAWN OVER SOUTH
CENTRAL KANSAS...THOUGH WILL ONLY SHOW MVFR CATEGORY WITH THIS
FORECAST ISSUANCE.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    48  66  48  62 /  30  10  20  10
HUTCHINSON      47  66  47  61 /  30  10  20  10
NEWTON          47  65  46  61 /  30  10  10  10
ELDORADO        47  66  47  62 /  30  10  20  10
WINFIELD-KWLD   49  67  49  63 /  40  10  30  10
RUSSELL         44  67  47  59 /  10  10  10  10
GREAT BEND      46  65  47  59 /  20  10  20  10
SALINA          44  65  45  60 /  10  10  10  10
MCPHERSON       46  65  46  60 /  20  10  10  10
COFFEYVILLE     49  71  47  64 /  60  10  20  10
CHANUTE         46  68  44  62 /  30  10  10  10
IOLA            46  68  43  61 /  20   0  10  10
PARSONS-KPPF    48  69  46  63 /  60  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 9, 5:23 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT MON APR 9 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
523 PM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEAST KANSAS
AND THE FLINT HILLS THROUGH THE EVENING HOURS. A FEW SEVERE
THUNDERSTORMS WITH HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH
WILL BE POSSIBLE.

MEANWHILE SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
SOUTHWESTERN KANSAS...AND SOME OF THIS ACTIVITY COULD DRIFT
EAST INTO SOUTH CENTRAL KANSAS MAINLY AFFECTING LOCATIONS SOUTHWEST OF
HUTCHINSON...TO WICHITA...WINFIELD LINE. LARGE HAIL TO GOLF-BALL
SIZE AND DAMAGING WINDS WILL BE THE HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY
NIGHT ACROSS THE AREA. A FEW OF THE STORMS WEDNESDAY NIGHT COULD
BE STRONG WITH HAIL TO NICKEL SIZE.

AN ACTIVE WEATHER PATTERN LOOKS TO BE SHAPING UP FOR THE KANSAS
REGION FROM THURSDAY INTO THE WEEKEND. EPISODES OF SEVERE
THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND A FEW
TORNADOES ARE POSSIBLE. PLEASE STAY TUNED FOR LATER OUTLOOKS AND
UPDATES ON THIS DEVELOPING WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE BE NEEDED ACROSS SOUTH CENTRAL
KANSAS THIS EVENING...MAINLY FOR LOCATIONS SOUTHWEST OF A
HUTCHINSON TO WICHITA...TO WINFIELD LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Apr 9, 6:54 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT MON APR 9 2012

KSZ095-099-100045-
MONTGOMERY-WILSON-
654 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY AND WILSON COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FREDONIA...OR 27 MILES
SOUTHWEST OF CHANUTE...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3738 9597 3761 9596 3746 9553 3721 9552
TIME...MOT...LOC 2355Z 296DEG 21KT 3747 9587

KETCHAM
Special weather statement, Apr 9, 7:33 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 PM CDT MON APR 9 2012

KSZ098-100100-
CHAUTAUQUA-
733 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CEDAR VALE...OR 15 MILES WEST OF SEDAN...
AND MOVING SOUTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3719 9605 3700 9602 3701 9651 3725 9651
TIME...MOT...LOC 0033Z 299DEG 21KT 3709 9644

SMITH
Local storm report, Apr 9, 7:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             S CEDAR VALE            37.10N 96.50W
04/09/2012  E0.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

MWM
Local storm report, Apr 9, 7:57 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     TSTM WND DMG     CEDAR VALE              37.11N 96.50W
04/09/2012                   CHAUTAUQUA         KS   EMERGENCY MNGR

            A COUPLE OF POWER POLES DOWNED WITH POWER OUTAGES
            REPORTED

&&

MWM
Local storm report, Apr 9, 8:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT MON APR 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     HAIL             2 NNW BURDEN            37.34N 96.77W
04/09/2012  E1.50 INCH       COWLEY             KS   PUBLIC

            A FEW PING PONG SIZE BUT MOSTLY QUARTERS COVERING THE
            GROUND

&&

MWM
Special weather statement, Apr 9, 8:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT MON APR 9 2012

KSZ099-100-100200-
LABETTE-MONTGOMERY-
808 PM CDT MON APR 9 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...

AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF INDEPENDENCE...OR 20 MILES
NORTH OF COFFEYVILLE...AND MOVING SOUTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9563 3732 9585 3738 9571 3737 9558
      3720 9522 3700 9544
TIME...MOT...LOC 0108Z 311DEG 31KT 3730 9569

SMITH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:31 PM CDTSevere Thunderstorm WarningICTCowley44 min
Apr 9, 7:33 PM CDTSpecial Weather StatementICTChautauqua27 min
Apr 9, 8:08 PM CDTSpecial Weather StatementICTLabette, Montgomery52 min
Apr 9, 8:44 PM CDTSevere Thunderstorm WarningICTLabette33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.